Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 13, 2016, 7:38 PM CDT for Presidio County, Texas. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 16, 2016, 2:05 PM CDT
- In force
- 66 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
178
WGUS44 KMAF 140038
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
738 PM CDT SAT AUG 13 2016
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Rio Grande above Presidio 6WNW affecting Presidio County
Recent heavy rain in the area is resulting in some quick rises along the Rio
Grande at Candelaria and Presidio. Rivers have already crested and should
continue to fall rapidly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC377-141543-
/O.NEW.KMAF.FL.W.0002.160814T0038Z-160814T1543Z/
/CDET2.2.ER.160813T2229Z.160813T2300Z.160814T0343Z.NO/
738 PM CDT SAT AUG 13 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* until Sunday morning, or until the warning is cancelled.
* At 7PM Saturday the stage was 10.6 feet (3.2 meters).
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 10.7 feet (3.3 meters) on
Jul 29 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 10.6 Sat 7 PM 7.2 7.5 7.6 7.6
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 3.2 Sat 7 PM 2.2 2.3 2.3 2.3
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-141638-
/O.NEW.KMAF.FL.W.0003.160814T0038Z-160816T1905Z/
/PIOT2.1.ER.160813T2239Z.160813T2330Z.160816T0705Z.NO/
738 PM CDT SAT AUG 13 2016
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande above Presidio 6WNW.
* until Tuesday afternoon, or until the warning is cancelled.
* At 7PM Saturday the stage was 10.3 feet (3.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 10.3 feet (3.1 meters) on
Sep 17 2011.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 10.3 Sat 7 PM 5.1 8.1 6.1 6.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Tue Wed
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 3.1 Sat 7 PM 1.6 2.5 1.9 1.9
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$1 follow-up statement
601
WGUS84 KMAF 141307
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
807 AM CDT SUN AUG 14 2016
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
Recent heavy rainfall has kept the Rio Grande in minor flood stage
at Candelaria. River levels at Presidio have fallen below criteria
this morning, but water from Candelaria is expected to arrive in a
few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued tomorrow.
&&
TXC377-150507-
/O.EXT.KMAF.FL.W.0002.000000T0000Z-160815T1021Z/
/CDET2.2.ER.160813T2229Z.160813T2300Z.160814T2221Z.NO/
807 AM CDT SUN AUG 14 2016
...Flood Warning extended until late tonight...The Flood Warning
continues for
the Rio Grande at Candelaria 3N.
* until late tonight, or until the warning is cancelled.
* At 7AM Sunday the stage was 8.5 feet (2.6 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage by this morning and continue to
rise to near 9.3 feet (2.8 meters) by this afternoon. The river
will fall below flood stage by late this afternoon.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.1 feet (2.8 meters) on
Aug 9 2016.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Candelaria 3N 7.5 8.5 8.5 Sun 7 AM 7.4 7.2 7.3 7.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Candelaria 3N 2.3 2.6 2.6 Sun 7 AM 2.3 2.2 2.2 2.2
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-141337-
/O.CAN.KMAF.FL.W.0003.000000T0000Z-160816T1905Z/
/PIOT2.1.ER.160813T2239Z.160813T2330Z.160814T0650Z.NO/
807 AM CDT SUN AUG 14 2016
The Flood Warning is cancelled for
the Rio Grande above Presidio 6WNW.
* At 7AM Sunday the stage was 7.9 feet (2.4 meters).
* Fell below flood stage at 1:50 AM Sunday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 5.3 feet (1.6 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
Nov 30 2015.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 6.0 9.0 7.9 Sun 7 AM 5.3 8.2 7.1 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Tue Wed Thu
7AM 7AM 7AM 7AM
Presidio 6WNW 1.8 2.7 2.4 Sun 7 AM 1.6 2.5 2.2 1.8
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 13, 6:22 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 13, 6:22 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
622 PM CDT SAT AUG 13 2016
.DISCUSSION...
See 00z aviation discussion below.
&&
.AVIATION...
VFR conditions are expected for the next 24 hours. Winds will
generally be out of the northeast to east although somewhat
variable. Winds will decrease over the next couple of hours then
become elevated tomorrow afternoon.
&&
.PREV DISCUSSION... /issued 222 PM CDT SAT AUG 13 2016/
DISCUSSION...
A diffuse cold front is into the Trans Pecos while the primary
mid/upper level theta-e ridge axis has shifted s of I-20. Lower
dwpnt air is moving into the PB this PM on the heels of NE winds
and the models abruptly increase SB LI's to above 0C this PM,
so there are decreasing concerns for storms N of I-20. Heavy rain
potential will remain confined to the Trans Pecos into the late
evening where PW are still about 2 standard deviations above
normal. WRT the flash flood watch it currently is set to expire
at 12Z Sunday. Looking thru GEFS/NAEFS ensemble PW data the
anomalously high moist axis will be just s of the BBNP by 12Z
Sunday while the model QPF indicates that precip potential will
mostly end around 06Z Sunday. As such we will opt to leave the watch
as is, acknowledging that later tonight it may be cancelled early
should these model trends persist. On Sunday low order PoPs are
only warranted along the Rio Grande as relatively low dwpnts
continue minimize SB instability. This pattern of minimized SB
instability will persist into Monday and with these lower dwpnts
at night we will experience the coolest mornings we have seen in
quite awhile, fairly widespread M60s, some place even a little
lower for Sun-Tue mornings. Low level moisture will increase again
starting Tue PM and the mention of storms will return to the
forecast. High temperatures will return to more normal levels by
Tue as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 67 91 65 92 / 10 0 10 0
Carlsbad 64 88 60 89 / 20 0 0 0
Dryden 73 92 70 89 / 60 10 10 10
Fort Stockton 66 88 64 88 / 50 10 10 10
Guadalupe Pass 61 81 61 81 / 30 10 0 0
Hobbs 63 87 59 88 / 10 0 0 0
Marfa 59 79 54 80 / 60 10 10 10
Midland Intl Airport 66 89 64 91 / 10 0 10 0
Odessa 67 88 64 90 / 10 0 10 0
Wink 68 90 63 91 / 10 0 0 0
&&
.MAF Watches/Warnings/Advisories...
NM...None.
TX...Flash Flood Watch through Sunday morning for Big Bend Area-
Davis/Apache Mountains Area-Marfa Plateau-Pecos-Presidio
Valley-Reeves County and Upper Trans Pecos-Terrell.
&&
99/99/Hazardous weather outlook, Aug 13, 2:08 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT SAT AUG 13 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT SAT AUG 13 2016 /108 PM MDT SAT AUG 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE TRANS PECOS...BIG BEND AND DAVIS MOUNTAIN AREAS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WILL RESULT IN THE THREAT OF FLASH FLOODING. STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WIND AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:38 PM CDT | River Flood Warning | MAF | Presidio | 38 hr |
| Aug 13, 8:21 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.